Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 36, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Apr 13, 2014, 2:55 PM CDT for Osage County, Pawnee County, Oklahoma. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 13, 2014, 2:55 PM CDT (19:55 UTC)
- Expired
- Apr 13, 2014, 3:45 PM CDT
- In force
- 50 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 70.0 mph
Counties Osage County, OK, Pawnee County, OK
The radar
The Vance AFB radar (KVNX), 113 km from the middle of the area, began a volume at 19:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 13, 1:56 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 7.9 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 275 J/kg
- Mixed-layer CIN
- -227 J/kg
- Mixed-layer LCL
- 1301 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 456 m²/s²
- 0-3 km storm-relative helicity
- 480 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
629
WUUS54 KTSA 131955
SVRTSA
OKC113-117-132045-
/O.NEW.KTSA.SV.W.0036.140413T1955Z-140413T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
255 PM CDT SUN APR 13 2014
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEST CENTRAL OSAGE COUNTY IN NORTHEAST OKLAHOMA...
PAWNEE COUNTY IN NORTHEAST OKLAHOMA...
* UNTIL 345 PM CDT
* AT 250 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES NORTHWEST
OF SOONER LAKE...AND MOVING EAST AT 40 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
MOBILE HOMES...ROOFS AND OUTBUILDINGS.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...PAWNEE...MARAMEC...
SKEDEE...RALSTON...HALLETT...FAIRFAX...BLACKBURN AND BURBANK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS.
&&
LAT...LON 3661 9705 3676 9648 3621 9651 3619 9683
3624 9683 3625 9693 3633 9694 3633 9704
3651 9704 3654 9698 3656 9691 3658 9690
3659 9693 3658 9701 3660 9706
TIME...MOT...LOC 1954Z 250DEG 35KT 3646 9707
HAIL...1.75IN
WIND...70MPH
$$2 follow-up statements
363
WWUS54 KTSA 132012
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
312 PM CDT SUN APR 13 2014
OKC113-117-132045-
/O.CON.KTSA.SV.W.0036.000000T0000Z-140413T2045Z/
OSAGE OK-PAWNEE OK-
312 PM CDT SUN APR 13 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR PAWNEE AND
WEST CENTRAL OSAGE COUNTIES UNTIL 345 PM CDT...
AT 307 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES NORTHWEST OF RALSTON TO MORRISON...AND MOVING
EAST AT 40 MPH.
HAZARD...70 MPH WIND GUSTS AND PING PONG BALL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
MOBILE HOMES...ROOFS AND OUTBUILDINGS.
LOCATIONS IN OR NEAR THE PATH INCLUDE...BURBANK...FAIRFAX...
RALSTON...PAWNEE...MARAMEC...SKEDEE...BLACKBURN AND HALLETT
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS.
&&
LAT...LON 3661 9705 3676 9648 3621 9651 3619 9683
3624 9683 3625 9693 3633 9694 3633 9704
3651 9704 3654 9698 3656 9691 3658 9690
3659 9693 3658 9701 3660 9706
TIME...MOT...LOC 2012Z 250DEG 35KT 3658 9682 3628 9699
HAIL...1.50IN
WIND...70MPH
$$484
WWUS54 KTSA 132028
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
328 PM CDT SUN APR 13 2014
OKC113-117-132045-
/O.CON.KTSA.SV.W.0036.000000T0000Z-140413T2045Z/
OSAGE OK-PAWNEE OK-
328 PM CDT SUN APR 13 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR PAWNEE AND
CENTRAL OSAGE COUNTIES UNTIL 345 PM CDT...
AT 325 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES EAST OF BURBANK TO PAWNEE...AND MOVING
NORTHEAST AT 35 MPH.
HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS AND OUTBUILDINGS.
LOCATIONS IN OR NEAR THE PATH INCLUDE...PAWNEE...MARAMEC...SKEDEE...
HALLETT AND BLACKBURN
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS.
&&
LAT...LON 3633 9694 3633 9700 3667 9682 3676 9648
3621 9651 3619 9683 3624 9683 3625 9693
TIME...MOT...LOC 2028Z 237DEG 32KT 3670 9661 3631 9683
HAIL...1.00IN
WIND...70MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 13, 12:45 PM CDT, 2 hours 10 minutes earlier.
Area forecast discussion, Apr 13, 12:45 PM CDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1245 PM CDT SUN APR 13 2014
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
EXPECT MVFR CONDITIONS FOR A FEW MORE HOURS ACROSS MOST OF THE TAF
SITES. SOME IMPROVEMENT MAY BE QUICKER FOR BVO/TUL/RVS. APPEARS NORTHWEST
ARKANSAS AND MLC WILL KEEP SHOWERS MOVING THROUGH FOR MUCH OF THE
AFTERNOON. THIS IS ON THE NORTH SIDE OF STRONGER CONVECTION TO THE
SOUTHEAST.
STRONG TO SEVERE STORMS ARE EXPECTED TO DEVELOP NEAR THE COLD
FRONT LATER THIS AFTERNOON AND EVENING ACROSS THE ENTIRE AREA.
MVFR CLOUDS EXPECTED BEHIND THE FRONT AND INTO MONDAY MORNING.
SA
&&
.PREV DISCUSSION... /ISSUED 958 AM CDT SUN APR 13 2014/
DISCUSSION...
MAKING SOME MINOR UPDATES TO ADJUST POPS FOR CURRENT ACTIVITY. NO
CHANGES TO THE AFTERNOON TEMPS AND POPS. WILL LOOK CLOSER AT THIS
LATER.
CURRENTLY...THOUGHTS ARE THAT THE STRONGEST CONVECTION THIS
MORNING WILL BE MAINLY EAST OF THE FORECAST AREA.
HOWEVER...SCATTERED THUNDERSTORMS WILL BE EMBEDDED IN SHOWERS AND
LIGHT RAIN THE REST OF THE MORNING.
BIGGER CONVECTIVE THREAT IS THIS AFTERNOON. AROUND MID
AFTERNOON...2-5 PM...EXPECT SIGNIFICANT THUNDERSTORMS TO DEVELOP
ALONG THE FRONT AND DRYLINE...VICINITY TULSA AREA AND SOUTH
SOUTHWESTWARD. THESE WILL TRACK RAPIDLY NORTHEASTWARD...40-50 MPH.
THESE SHOULD REACH NORTHWEST ARKANSAS AROUND OR AFTER 00Z...HENCE
THE CATEGORICAL POPS THERE THIS EVENING. OF COURSE...SHOWERS AND
THUNDERSTORMS MAY ALSO BE SCATTERED WELL EAST OF THE FRONT AND
DRYLINE. BUT THERE WILL LIKELY BE A BREAK BETWEEN THIS MORNINGS
PRECIPITATION AND THE THUNDERSTORMS THIS AFTERNOON.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 76 38 47 29 / 80 70 40 0
FSM 75 48 50 31 / 60 90 40 10
MLC 76 41 46 30 / 60 80 20 0
BVO 78 39 46 25 / 80 30 50 0
FYV 71 39 43 26 / 60 90 50 10
BYV 72 39 42 26 / 60 80 50 10
MKO 74 41 46 28 / 60 90 40 0
MIO 75 37 44 26 / 70 80 50 0
F10 76 40 45 29 / 70 90 30 0
HHW 76 46 50 31 / 60 70 20 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FREEZE WARNING FROM 1 AM TUESDAY TO 9 AM TUESDAY FOR OKZ054-
OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-
OKZ063-OKZ064-OKZ067-OKZ068-OKZ069.
FREEZE WATCH FROM 1 AM TUESDAY TO 9 AM TUESDAY FOR OKZ049-OKZ053-
OKZ065-OKZ066-OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-
OKZ076.
AR...FREEZE WARNING FROM 1 AM TUESDAY TO 9 AM TUESDAY FOR ARZ001-
ARZ002-ARZ010-ARZ011.
FREEZE WATCH FROM 1 AM TUESDAY TO 9 AM TUESDAY FOR ARZ019-ARZ020-
ARZ029.
&&
SHORT TERM...02
LONG TERM....05
AVIATION...02Hazardous weather outlook, Apr 13, 1:16 PM CDT, 1 hour 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 116 PM CDT SUN APR 13 2014 ARZ001-002-010-011-019-020-029-OKZ049-053>076-141000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 115 PM CDT SUN APR 13 2014 ...SEVERE WEATHER EXPECTED MID AFTERNOON THROUGH EVENING... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. TORNADO. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...MID AFTERNOON. SEVERE THUNDERSTORM. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...MID AFTERNOON. FLASH FLOOD. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...MID AFTERNOON. HEAVY RAIN. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...MID AFTERNOON. SIGNIFICANT WINDS. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...MID AFTERNOON. FIRE WEATHER DANGER. RISK...ELEVATED. AREA...MAINLY WEST OF HIGHWAY 69 IN OKLAHOMA. ONSET...ONGOING. DISCUSSION... SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A COLD FRONT THAT WILL MOVE THROUGH EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. THIS SHOULD START AROUND MID AFTERNOON WEST OF HIGHWAY 75...THEN GRADUALLY MOVE EASTWARD...REACHING WESTERN ARKANSAS AND SOUTHEAST OKLAHOMA EARLY THIS EVENING. THE STORMS ARE EXPECTED TO BECOME MORE NUMEROUS ALONG THE FRONT BY THE TIME THE FRONT REACHES FAR EASTERN OKLAHOMA AND MOVES INTO ARKANSAS. WINDS AT THE SURFACE AND ALOFT WILL SUPPORT SUPERCELLS AND THE POTENTIAL FOR TORNADOES. HOWEVER...LARGE HAIL WILL BE THE PRIMARY THREAT...ALONG WITH DAMAGING WINDS. HEAVY RAIN AND ISOLATED FLASH FLOODING WILL ALSO BE A LIMITED THREAT OVER SOUTHEAST OKLAHOMA THROUGH NORTHWEST ARKANSAS. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... ACTIVATION OF THE REGIONAL SPOTTER NETWORK LIKELY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MONDAY...VERY HIGH FIRE WEATHER POTENTIAL...HIGH WIND POTENTIAL. TUESDAY...NO HAZARDS. WEDNESDAY...VERY HIGH FIRE WEATHER POTENTIAL...HIGH WIND POTENTIAL. THURSDAY...THUNDERSTORM POTENTIAL. FRIDAY...NO HAZARDS. SATURDAY...NO HAZARDS. EXTENDED DISCUSSION... MUCH COOLER AIR WILL MOVE INTO THE AREA BEHIND THE FRONT. WINDS WILL ALSO BE STRONG ON MONDAY. FIRE DANGER WILL BE LESS ON TUESDAY DUE TO LIGHT WINDS...BUT WILL INCREASE AGAIN ON WEDNESDAY AS WINDS INCREASE AND HUMIDITY REMAINS LOW. THERE WILL BE ANOTHER CHANCE OF THUNDERSTORMS ON THURSDAY AS ANOTHER FRONT MOVES INTO THE AREA. EMERGENCY MANAGEMENT PLANNING STATEMENT... WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Apr 13, 2:32 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
232 PM CDT SUN APR 13 2014
OKZ054-059-132015-
OSAGE OK-PAWNEE OK-
232 PM CDT SUN APR 13 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 315 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
WESTERN OSAGE AND PAWNEE
AT 232 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 21 MILES WEST OF APPERSON TO 26 MILES WEST OF
PAWNEE...MOVING NORTHEAST AT 60 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...SHIDLER...FAIRFAX...BURBANK...
APPERSON...WEBB CITY...FORAKER...GRAINOLA...PAWNEE...SKEDEE AND
RALSTON.
THESE STORMS WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3700 9643 3698 9642 3627 9663 3626 9693
3633 9694 3633 9704 3651 9704 3656 9691
3658 9690 3659 9705 3668 9707 3670 9704
3669 9695 3675 9689 3675 9683 3679 9676
3701 9675
TIME...MOT...LOC 1932Z 246DEG 52KT 3688 9708 3637 9722The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 3:29 AM CDT | Freeze Watch | TSA | Choctaw, Haskell, Latimer, McIntosh, Muskogee, Okfuskee and 3 more | 13 hr |
| Apr 13, 3:29 AM CDT | Freeze Warning | TSA | Adair, Cherokee, Choctaw, Craig, Creek, Delaware and 16 more | 54 hr |
| Apr 13, 2:32 PM CDT | Special Weather Statement | TSA | Pawnee | 43 min |
| Apr 13, 3:24 PM CDT | Special Weather Statement | TSA | Osage | 36 min |
| Apr 13, 3:40 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 50 min |
| Apr 13, 4:06 PM CDT | Severe Thunderstorm Warning | TSA | Nowata, Washington | 39 min |
| Apr 13, 4:20 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Osage, Pawnee, Tulsa | 40 min |
| Apr 13, 4:29 PM CDT | Special Weather Statement | TSA | Washington | 31 min |
| Apr 13, 4:43 PM CDT | Special Weather Statement | TSA | Creek | 32 min |
| Apr 13, 4:48 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Nowata, Rogers, Washington | 42 min |
| Apr 13, 4:56 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Rogers, Tulsa, Washington | 49 min |
| Apr 13, 5:18 PM CDT | Special Weather Statement | TSA | Creek, Okfuskee, Okmulgee, Tulsa | 27 min |
| Apr 13, 5:29 PM CDT | Special Weather Statement | TSA | Craig, Nowata, Ottawa | 46 min |
| Apr 13, 5:32 PM CDT | Severe Thunderstorm Warning | TSA | Okfuskee | 43 min |
| Apr 13, 5:40 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware, Mayes, Ottawa, Rogers | 65 min |
| Apr 13, 5:43 PM CDT | Severe Thunderstorm Warning | TSA | Mayes, Muskogee, Okmulgee, Rogers, Tulsa, Wagoner | 47 min |
| Apr 13, 6:11 PM CDT | Special Weather Statement | TSA | Okmulgee | 34 min |
| Apr 13, 6:28 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Delaware, Mayes, Wagoner | 47 min |
| Apr 13, 6:47 PM CDT | Special Weather Statement | TSA | McIntosh, Muskogee | 43 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.